Get your Health question answered in 3 easy steps

172 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes experiencing orange spots in vision?

Answered by
Dr.
Dr. Dadapeer K

Ophthalmologist

Practicing since :2003

Answered : 5709 Questions

default
Posted on Tue, 5 Aug 2014 in Vision and Eye Disorders
Question: i am 35 and currently taking pristiq and since taking this i have a orange spot in my vision in my right eye in light areas and seems darker inside areas what is this been checked by optometrist and opthamologist.
the eye doctors have found nothing to indicate any problems with my eyes.
doctor
Answered by Dr. Dadapeer K 1 hour later
Brief Answer:
It can be side effect of the drug, Prisitiq.

Detailed Answer:
Hello
Welcome to Health care magic.

I am Dr. DADAPEER K an ophthalmologist and I answer health problems related to eye.

It seems from the history that you are taking tablet Pristiq and you are experiencing seeing orange spots after starting the tablet.

Prisitiq is a serotonin reuptake inhibitor and is commonly used as a antidepressant.
It is known to side effects like dizziness, headache, blurring of vision...

So probably seeing of orange spots is related to the side effects of the drug.
Usually on eye examination no findings will be present and these are because of the side effects of the drugs.

Hence if the problem is severe and not decreasing you need to consult your doctor for prescription of some other drugs as a replacement for Prisitiq.

Hope the information is helpful to you.

Thank you
with regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on Pristiq

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.

doctor1 MD

I am currently taking Nefazadone for depression and Straterra for ADHD . I am thinking of switching anti-depressants. I'm considering Pristiq . I'm trying to do some research for my doctor to minimize trial and error. Would Pristiq work well with...

doctor1 MD

I'm currently attempting to wean off of 225 mg of effexor xr and my doc is putting me on pristiq in its place. I'm getting conflicting responses to this change. One being from my GP who suggested taking valium while I taper off of the effexor and...

doctor1 MD

I was put on Pristiq this past June, not for depression, but because I was having severe GI problems. I lost 15 pounds and I really had no weight to lose. After being tested for every possible thing (I believe) and all came back negative, my Internist put me on Pristiq. My symptons did get better but I am not convinced it is a a result of this drug. I am a 52 year old otherwise healthy female who exercises regularly. I really don t want to stay on this drug any longer and want to wean myself. How is the best way to do this. I feel like it makes my brain so foggy. I m on 50 mg. Thanks!

doctor1 MD

Hi Doctor. i was on Pristiq for around 7 years with no problems, but after my retirement the cost became a factor. So...I took myself off of it. I made it through the withdrawal phase, but found that my hibernation mood swings came back. My GP put me on 20 mg of citalopram three weeks ago; however, it makes me feel like I could nap all day. I called my GP today (he s on vacation for 2 weeks) to see if I could switch to 10 mg lexapro. The on-call doctor said to cut the dosage of citalopram in half and see if that would help. What is your medical advice? I am so tired of feeling tired!!! Lynda

doctor1 MD

I have a history of breast cancer (2003) with metastis in the liver (2006) for which I had a right lobe resection. I have been in remission for 4 years - Since 2003 up until taking Pristiq all my regular liver function tests were absolutely normal. I am not on any other medications or supplements. I have not been drinking alcohol for 4 weeks. I commenced taking Pristiq 40mg in April 2010. By early June I had some elevated liver enzymes. By late August my liver enzymes had skyrocketed (see below) and I developed jaundice, low sodium and high cholesterol and what looks like hives on my chest as well as bruising. I have never had high cholesterol before or any other similar concerns. I have been in the care of my GP and gastroenterologist. All blood work revealed negative for hepatisis A, B C, nil reumatoid athritis, negative for dengue, malaria, HIV, glandular fever, autoimmune diseases, thyroid normal etc. I have had a PET/CT and ultra sound which show no evidence of cancer. Blood Analysis 30.8.10 - abnormal readings: - Mean cell volume 99 fl Plasma Fibrinogen 4.95 g/L Erythrocyte Sedi rate 38 mg/hr Transferrin IBC 82umol/L Serum Ferritin Assay 715 ug/L LDL (atherogenic) 3.26 mmol/L Sodium 135 mmol/L Chloride 95 mmol/L Total Bilirubin 31 umol/L Direct Bilirubin 18 umol/L ** Alk Phos 1187 U/L ** Gamma GT 1759 U/L ** ALT 616 U/L ** AST 405 U/L * Cholesterol 8.2 mmol/L Examination of Urine: Protein + Leucocytes 90 /L (x10 ^6/L) Erythrocytes 10 (x10 ^6/L) Epithelials 100 (x10 ^6/L) I m currently weaning off Pristiq but was wonderig how long until my blood analysis returns to normal?? Do you think they will return to normal?? These side affects are really concerning and I have reported them to Wyeth/Pfiser (who say these side effects are Thank you. Tania

doctor1 MD

Hi, My name is Keitha. I am 150mg of Pristiq and feel it is not helping me. I am 71years of age and have a Husbane with Alzheimers and a Daughter with Bi Polar. Should I be so impatient and angry in the afternoons and exhausted. I have an Inmune System Disease and Chronic Back Problems. Am I expecting too much of myself or am I feeling sorry for myself. Thanks for your help